Having made such great progress taking myself off lithium, I keenly decided Prozac (fluoxetine) was the next to go (after six years, most of it at 60mg a day) – and why not right now?
= mistake. Oh boy.
I went from 60mg daily to 40mg, stayed there for two days, then cut down to 20mg. That was early last week.
On Sunday the nausea kicked in – I thought I’d caught a stomach bug. Except it was more than that. It was like having a cold too with sniffles etc, and maybe flu because my joints ached and it hurt to move. Yesterday the nausea subsided, to be replaced by all-mighty brain-zaps. It feels like there is WAY too much electricity in my brain. Every movement seems exaggerated, like I might fall. I can feel my pulse in my head. I’m sure that I’m physically twitching, although my housemate is assuring me she hasn’t noticed.
Venlafaxine withdrawals were hard for this reason, but they were intense and over in a couple of days. This seems really drawn out, and I can’t keep taking time off work. At the same time, I’m not safe to drive. I’m not really that safe to walk!!
I’ll post again in a few days when hopefully my brain has settled down, but in the mean time I just had to wave a flag to say Prozac withdrawals can be a real *****. I found ‘SSRI Discontinuation Syndrome’ on the interweb, read the symptoms and yelled ‘THAT’S EXACTLY WHAT I’M GOING THROUGH.’
Given the really long half life of fluoxetine, I was under the impression it would be really easy to come off, especially if I didn’t go cold turkey. If I had known it could hurt like this, I’m not sure I would have stayed on it for six years.